Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 21, 2001, 12:12 AM CDT for Platte County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 21, 2001, 12:12 AM CDT (05:12 UTC)
- Expired
- Apr 21, 2001, 1:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS53 KEAX 210513 SVRMCI MOC165-210600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1212 AM CDT SAT APR 21 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 100 AM CDT * AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM DEARBORN TO WESTON MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGELY AT 1220 AM CDT PLATTE CITY AT 1220 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3951 9497 3926 9484 3924 9463 3951 9463
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:50 PM CDT, 9 hours 22 minutes earlier.
Area forecast discussion, Apr 20, 2:50 PM CDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT FRI APR 20 2001 NOTHING EASY WITH THIS FCST PKG THRU MON. FNTL BNDRY FM NE IA THRU SW IA AND THEN ALG KS/NEB BDR WILL LIKELY BE ONE AREA TO FOCUS INITIAL CNVTN...AS WELL AS SFC TROF EXTDG THRU CNTRL KS AND ERN TX PNHDL. STG SHRTWV TRKG ACRS CO WILL AID RPD TSTM DVLPT LT THIS AFTN/EVE. FTHR S MESO-ETA PICKED UP ON H7 VORT LOBE MOVG THRU OK. ISOLD CNVTN SPROUTED UP OVR SE KS ON NOSE OF DEEPER MSTR AHD OF THIS FEATURE. HWVR...AS NOTED ON 18Z SPECIAL SOUNDING TAKEN BY TOP THE AMS IS CURRENTLY CAPPED...ALBIET MDTLY UNSTBL WITH VERY STEEP MID LVL LAPSE RATES. VORT LOBE PROGD TO TRK INTO CNTRL MO WHERE APRNT CNVTV FEEDBACK SHOWS UP SUGG CNVTN COULD INCR ACRS SRN CWA THIS EVE AS LOBE MOVS THRU. FTHR N THINK BEST CHC FOR CNVTN WILL BE LT THIS EVE AND WILL GO WITH HIEST POPS FAR NW WHERE INSTBY PROGD TO BE GTST. WILL ALSO KEEP MENTION OF SVR THIS AREA. MIN TEMPS ABT SAME AS THIS MRNG MOST AREAS. QUESTIONS FOR TMRW WILL BE WHERE WILL OUTFLOW BNDRY/WK FNT FM TNGTS STORMS END UP. ETA A BIT FTHR N THAN PREVIOUS RUNS AND MORE IN LN WITH AVN WHICH HAS CHGD LTL OVR PAST CPL OF RUNS. SO PLACING BNDRY NR A MCI S OF IRK LN SEEMS RSNBL. THIS BNDRY WILL THEN ACT TO FOCUS STG/PSBL SVR TSTM DVLPMT LT SAT AFTN/EVE. MODELS SHOW NO CAP SO ACTVTY COULD FIRE BY MID AFTN...SO WILL MAINTAIN CHC POPS FOR AFTN HRS MOST OF CWA. TEMPS COULD BE TRICKY DUE TO LOC OF BNDRY...RAIN COOLED AIR AND CLDS. FOR NOW WILL GO COOLER N OF BNDRY AND ABT THE SAME S OF BNDRY. SHUD BE ACTV NGT SAT AND HVY RAIN COULD BE A PROBLEM. MAIN UPR SHRTWV PROGD TO COME OUT LT SUN. WIL%L CONT CHC POPS ON SUN AND ONCE AGAIN GO LIKELY SUN NGT AS UPR SYS APCHS. PCPN SHUD CONT INTO MON AS UPR SYS SHEARS OUT N OF CWA AND KEEPS FNT FM BLOWING THRU TILL TUE. .EAX... KS....NONE. MO...NONE. JULY
In the hours before
Local storm report, Apr 20, 7:04 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT FRI APR 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM 2 N BENDENA KS .75 INCH HAIL
04/20/01 DONIPHAN REPORTED BY EMERGENCY
MANAGEMENT.
0655 PM TROY KS .88 INCH HAIL
04/20/01 DONIPHAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0655 PM 3 NW CUMMINGS KS .75 INCH HAIL
04/20/01 ATCHISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 20, 7:42 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT FRI APR 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 3 SE NEW PT MO .75 INCH HAIL
04/20/01 HOLT REPORTED BY PUBLIC.
0734 PM 3 E MARYVILLE MO 1.75 INCH HAIL
04/20/01 NODAWAY REPORTE|D BY PUBLIC.Local storm report, Apr 20, 7:49 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT FRI APR 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 6 W PARNELL MO 2.75 INCH HAIL
04/20/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 20, 8:12 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
812 PM CDT FRI APR 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM 3 SW FILLMORE MO 1 INCH HAIL
04/20/01 ANDREW REPORTED BY PUBLIC.
60 MPH WIND GUSTLocal storm report, Apr 20, 9:42 PM CDT, 2 hours 30 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
942 PM CDT FRI APR 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 PM 3 NE SHERIDAN MO 1.75 INCH HAIL
04/20/01 WORTH
NNNNThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| Apr 20, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 49 min |
| Apr 20, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 45 min |
| Apr 20, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 46 min |
| Apr 21, 12:26 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 49 min |
| Apr 21, 1:14 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.